MAUDE Adverse Event Report: GYRUS ACMI, INC. VALVE IN CARTRIDGE, 9MM; SPIRATION VALVE

GYRUS ACMI, INC. VALVE IN CARTRIDGE, 9MM; SPIRATION VALVE
Model Number SVS-V9-00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pneumonia (2011); Loss of consciousness (2418)
Date of Event 01/21/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
Olympus was notified of an adverse event for a patient participating in the strive post-market registry study.Strive is a single-arm, prospective, multi-center, registry study to evaluate the long-term safety and effectiveness of the spiration valve system, (svs), for the treatment of severe emphysema in a post-market setting.The subject (b)(6)., enrolled in the strive study, underwent therapeutic multiple spiration valve placements under general anesthesia on (b)(6) 2026.On (b)(6) 2026, the patient was taken to an emergency room, after a neighbor found her on the floor and unable to get up.At the hospital, doctors discovered that she had a large right pneumothorax.They placed a chest tube to help re expand the lung.On (b)(6) 2026, she was transferred to another (b)(6) hospital.On (b)(6) 2026 doctors tried a clamp trial temporarily clamping the chest tube to see if her lung would stay expanded, but a small collapse was still seen on the chest x ray.They repeated the clamp trial from (b)(6), and this time the x ray showed no lung collapse, so the chest tube was removed on (b)(6) 2026.However, on (b)(6) 2026, a new chest x ray showed that her lung had collapsed again.Another chest tube was placed.On (b)(6) 2026 the chest tube was fitted with a heimlich valve and she was discharged from the hospital on (b)(6) 2026 and chest tube was removed 13 days post-discharge on (b)(6) 2026.Patient remained in the hospital for 15 days.Pneumothorax is reported as resolved.This is report 3 of 4.
 
Additional Manufacturer Narrative
This supplemental report is a correction made to the previously submitted g3 date- date received by the manufacturer.The correct date is 3/19/2026.
 
Event or Problem Description
No additional information received from the customer.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.Updated fields- h2, h3, h4, h6 and h11.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined, however, the most probable cause of the complaint is known inherent risk of the device due to no device problem found.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from the customer.

Brand Name
VALVE IN CARTRIDGE, 9MM
Common Device Name
SPIRATION VALVE
Manufacturer (Section D)
GYRUS ACMI, INC.
6675 185th ave ne
redmond WA 98052
Manufacturer (Section G)
GYRUS ACMI, INC.
6675 185th ave ne
redmond WA 98052
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key24507865
Report Number3004450998-2026-00017
Device Sequence Number18670953
Product Code NJK
UDI-Device Identifier00896506002309
UDI-Public896506002309
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
PMA P180007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSVS-V9-00
Device Lot NumberWS508128
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer03/19/2026
05/22/2026
Initial Report FDA Received Date03/04/2026
Supplement Report FDA Received Date03/24/2026
05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age69 YR
Patient SexFemale
Patient Weight50 KG